MAUDE Adverse Event Report: COOK INC BAKRI TAMPONADE BALLOON CATHETER; OQY INTRAUTERINE BALLOON

COOK INC BAKRI TAMPONADE BALLOON CATHETER; OQY INTRAUTERINE BALLOON
Model Number G30673
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/15/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown or unavailable.A5a.Ethnicity: (b)(6) e1: customer postal code=(b)(6), e3: customer occupation = unknown.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
As reported, following a cesarean delivery, the patient's uterus contracted poorly, and a 'bakri tamponade balloon catheter' was used for treatment of postpartum hemorrhage (pph) secondary to uterine atony.The patient experienced an estimated blood loss of 500ml before the device failure.The balloon was placed into uterine cavity, and injection with normal saline solution through the abdomen when leaking was noted.An additional 150ml of blood was lost following device failure.The user completed the procedure using uterine binding suture after the operation, and the operation went smoothly.The total estimated blood loss was 650ml.The patient did not require any blood transfusions.The device was not handled by or in the proximity of any metals.A section of the device did not remain inside the patient¿s body.The patient did not require any additional intervention due to this occurrence.The patient did not experience any adverse effects due to this occurrence.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown or unavailable.Corrected information: d9, h3: the device was returned, and preliminary evaluation has been performed; however, our investigation is ongoing, and device evaluation summary will be included in our follow up report once our investigation has been completed.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Additional Manufacturer Narrative
Investigation evaluation as reported, following a cesarean delivery, the patient's uterus contracted poorly, and a 'bakri tamponade balloon catheter' was used for treatment of postpartum hemorrhage (pph) secondary to uterine atony.The patient experienced an estimated blood loss of 500ml before the device failure.The balloon was placed into uterine cavity, and injection with normal saline solution through the abdomen when leaking was noted.An additional 150ml of blood was lost following device failure.The user completed the procedure using uterine binding suture after the operation, and the operation went smoothly.The total estimated blood loss was 650ml.The patient did not require any blood transfusions.The device was not handled by or in the proximity of any metals.A section of the device did not remain inside the patient¿s body.The patient did not require any additional intervention due to this occurrence.The patient did not experience any adverse effects due to this occurrence.Reviews of the complaint history, device history record (dhr), instructions for use (ifu), manufacturing instructions (mi), and quality control (qc) procedures and functional test of the returned device, were conducted during the investigation.One bakri tamponade balloon catheter was returned in an open package with label.The proximal end of the balloon material had a cut or hole.Additionally, a document-based investigation evaluation was performed.A review of the device master record (dmr) concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.A review of the device history record (dhr) was performed and related nonconformance's were identified and scrapped prior to distribution.Therefore, it is unlikely this issue affects the entire lot.A review of complaint history records shows 2 other related complaints associated with device lot.Due to the individual nature of the manufacturing and inspection process for the devices in the lots, it is unlikely that these events are an indication of device issue within the entire lot.The information provided upon review of complaint file, device history record, complaint history, and quality control documents did not provide evidence to support that the device was manufactured out of specification or to suggest items in the lot or similar devices in the field or in house were nonconforming the product ifu, provides the following information to the user related to the reported failure mode: how supplied "upon removal from the package, inspect the product to ensure no damage has occurred." cook has concluded that the cause for the complaint could not be established.The appropriate personnel have been notified and cook will continue to monitor for similar events.Per the quality engineering risk assessment, no further action is required.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description

Brand Name
BAKRI TAMPONADE BALLOON CATHETER
Common Device Name
OQY INTRAUTERINE BALLOON
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key21200180
Report Number1820334-2025-00085
Device Sequence Number7475841
Product Code OQY
UDI-Device Identifier10827002306735
UDI-Public(01)10827002306735(17)270311(10)15939678X
Combination Product (Y/N)N
Initial Reporter CountryCN
PMA/510(K) Number
K170622
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/09/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberG30673
Device Catalogue NumberJ-SOS-100500
Device Lot Number15939678X
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/16/2025
Supplement Date Received by Manufacturer02/14/2025
Not provided
Initial Report FDA Received Date01/21/2025
Supplement Report FDA Received Date03/07/2025
04/09/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/11/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age34 YR
Patient SexFemale
Patient Weight56 KG
Patient RaceAsian